Alert archive / Alabama / Small Craft Advisories in 2022
Small Craft Advisory 39, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at May 6, 2022, 3:10 AM CDT. It took effect at May 6, 2022, 5:00 AM CDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- May 6, 2022, 3:10 AM CDT (08:10 UTC)
- In effect from
- May 6, 2022, 5:00 AM CDT
- Expired
- May 6, 2022, 9:14 PM CDT
- In force
- 16 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted.
539 WHUS74 KMOB 060810 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 310 AM CDT Fri May 6 2022 GMZ630>636-061800- /O.NEW.KMOB.SC.Y.0039.220506T1000Z-220507T0300Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- 310 AM CDT Fri May 6 2022 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and waves 2 to 3 ft expected. * WHERE...Portions of the coastal waters of Alabama and northwest Florida. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ650-655-670-675-061800- /O.NEW.KMOB.SC.Y.0039.220506T1000Z-220507T0900Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 310 AM CDT Fri May 6 2022 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM CDT SATURDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft expected. * WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 20 NM, Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM, Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM and Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM. * WHEN...Until 4 AM CDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
3 follow-up statements
668 WHUS74 KMOB 061805 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 105 PM CDT Fri May 6 2022 GMZ630>636-070215- /O.CON.KMOB.SC.Y.0039.000000T0000Z-220507T0300Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- 105 PM CDT Fri May 6 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...Southwest winds around 20 kt with gusts up to 30 kt and seas 1 to 3 ft. * WHERE...Portions of the coastal waters of Alabama and northwest Florida. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ650-655-670-675-070215- /O.CON.KMOB.SC.Y.0039.000000T0000Z-220507T0900Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 105 PM CDT Fri May 6 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SATURDAY... * WHAT...West winds 20 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft. * WHERE...Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM, Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM, Coastal waters from Pensacola FL to Pascagoula MS out 20 NM and Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM. * WHEN...Until 4 AM CDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
697 WHUS74 KMOB 062046 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 346 PM CDT Fri May 6 2022 GMZ630>636-062200- /O.CAN.KMOB.SC.Y.0039.000000T0000Z-220507T0300Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- 346 PM CDT Fri May 6 2022 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have decreased to below 20kts, therefore the Small Craft Advisory has been cancelled. $$ GMZ650-655-062200- /O.CAN.KMOB.SC.Y.0039.000000T0000Z-220507T0900Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- 346 PM CDT Fri May 6 2022 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have decreased to below 20kts, therefore the Small Craft Advisory has been cancelled. $$ GMZ670-675-070500- /O.EXT.KMOB.SC.Y.0039.000000T0000Z-220507T0500Z/ Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 346 PM CDT Fri May 6 2022 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... * WHAT...West winds 20 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft. * WHERE...Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM and Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM. * WHEN...Until midnight CDT tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
305 WHUS74 KMOB 070214 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 914 PM CDT Fri May 6 2022 GMZ670-675-070315- /O.CAN.KMOB.SC.Y.0039.000000T0000Z-220507T0500Z/ Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 914 PM CDT Fri May 6 2022 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have decreased to below 20kts across the marine area, therefore the Small Craft Advisory has been cancelled. Small craft should continue to exercise caution offshore as winds will remain around 15 to 20 knots at times through Saturday night. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at May 5, 11:55 PM CDT, 3 hours 15 minutes earlier.
Area forecast discussion, May 5, 11:55 PM CDT, 3 hours 15 minutes before
Area Forecast Discussion National Weather Service Mobile AL 1155 PM CDT Thu May 5 2022 .AVIATION... 06Z issuance...General VFR conditions across the forecast area into the early morning hours, but will deteriorate very late tonight into Friday morning as a line of showers and thunderstorms move across the area. MVFR or lower conditions are expected in the stronger thunderstorms. This line is expected to move east of the entire forecast area by around 19z. Southerly winds 5 to 10 knots are expected through about 08z Friday, then increase to 10 to 15 knots and gusty as the line approaches and continue through most of the day. After the line passes, winds will shift to westerly around 10 knots. /12 && .PREV DISCUSSION... /issued 1004 PM CDT Thu May 5 2022/ NEAR TERM /Now Through Saturday/...For the remainder of tonight, some isolated showers and a few thunderstorms by late tonight as a weak shortwave moves east across the area in increasing divergent flow aloft. This trend will continue into Friday morning as a neutrally titled trough currently over Kansas and Oklahoma moves eastward across the Mississippi and Ohio Valleys and begins to take on a slight negative tilt. As this system approaches tonight and into Friday morning, precipitable water values increase to at least 1.5 or a little more across most of the area. Most guidance has the showers and few storms that may affect western portions of the forecast area late this evening into the early mornings hours weakening as they move into the area, but coverage should begin to increase and storms should potentially become stronger as we approach daybreak on Friday. There is a Marginal risk of severe storms through 7 AM Friday, but an isolated severe storm could be possible over our MS counties very late tonight. Most of the CAMS indicate a pre-frontal trough (residual outflow boundary) and increasing lift in advance of the actual cold front that will be approaching from the west, all of which will act as a focus for redevelopment of showers and thunderstorms over western and central portions of the forecast area (along the west of I-65) toward sunrise Friday. Time period for the most organized and widespread coverage of storms across the area looks to move west to east across our forecast area between about 7 AM over our MS counties through about Noon over southwest AL and then exiting our interior south central AL counties and the western FL panhandle by around 3 or 4 PM. Some of the newer 00Z CAMs just coming in indicate potential for two rounds of showers and storms, with an initial round during the early predawn hours (possibly beginning as early as 4 AM) over our interior southeast MS counties then moving east across the southern half of our forecast area across coastal AL and into the FL panhandle through about 8 AM before weakening. As we mentioned earlier, and isolated strong to severe storm could be possible with this convection (with large hail or damaging winds being the primary threat, but the overall threat will be limited during this time). Another round of widespread, and potentially stronger storms could then redevelop across southeast MS and then move east across the remainder of our AL and FL counties through early afternoon. This is the round of storms that has the most potential to be severe, and SPC has most of our area outlooked with a SLIGHT risk of severe storms on Friday, with a smaller area east of I-65 in interior south central AL having an ENHANCED risk of severe storms. MLCAPE values rise into the 2000-2500 J/Kg range late tonight and through the morning hours of Friday (especially over southern portions of the forecast area). The best lift across our area appears to be beginning between about 10Z-12Z Friday and continues through around 18z Friday. Shear becomes mainly unidirectional through the course of the day Friday, but SFC-1KM Bulk Shear does increase to 40-50 knots over our area by early Friday morning. In addition, steep lapse rates are indicated during the time of best lift across our area, potentially 7.0-7.5 C/KM. As such, strong damaging winds and large hail will be the primary threats associated with the storms on Friday. But, there is enough SRH that a brief tornado cannot be ruled out. The storms will be moving east of our area by late Friday afternoon and the main cold front will then move across the area Friday night, bringing clearing skies and westerly to northwesterly winds to the region. The front may potentially lift back north into our area as a warm front by late this weekend, but remain far enough south to keep us rainfree with slightly cooler and drier air in place through Saturday. High temperatures on Friday will generally be in the lower to mid 80s with portions of southeast Mississippi approaching the upper 80s (due to clouds clearing earlier in the day). Lows Friday night are expected to range from the upper 50s and low 60s inland to the upper 60s to near 70 along the coast. High temperatures on Saturday will be similar to those of Friday, but maybe slightly cooler (lower 80s) along and north of Highway 84. There is a HIGH risk of rip currents in effect that will continue through Sunday morning. /14/12 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...High Rip Current Risk through Sunday morning for ALZ265-266. FL...High Rip Current Risk through Sunday morning for FLZ202-204-206. MS...None. GM...None. && This product is also available on the web at: www.weather.gov/mob
In the hours before
Special weather statement, May 6, 12:55 AM CDT, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Mobile AL
1255 AM CDT Fri May 6 2022
MSZ075-076-078-079-060700-
Stone MS-Perry MS-Greene MS-George MS-
1255 AM CDT Fri May 6 2022
...Strong thunderstorms will impact portions of northwestern George,
southern Perry, southwestern Greene and Stone Counties through 200 AM
CDT...
At 1254 AM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 3 miles southeast of
New Augusta to 3 miles southeast of Brooklyn to 11 miles west of
Wiggins to 4 miles northeast of Mcneil. Movement was east at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Wiggins, Perkinston, McHenry, Beaumont, New Augusta and McLain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3090 8934 3091 8932 3091 8914 3109 8915
3124 8900 3117 8860 3096 8878 3076 8901
3068 8915 3068 8924 3065 8924 3065 8934
TIME...MOT...LOC 0554Z 280DEG 13KT 3116 8901 3102 8915 3084 8933 3073
8960
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BlackSpecial weather statement, May 6, 2:53 AM CDT, 17 minutes before
Special Weather Statement
National Weather Service Mobile AL
253 AM CDT Fri May 6 2022
ALZ261-263-265-MSZ079-060845-
Mobile Coastal AL-Mobile Central AL-Mobile Inland AL-George MS-
253 AM CDT Fri May 6 2022
...Strong thunderstorms will impact portions of Mobile and
southeastern George Counties through 345 AM CDT...
At 252 AM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 7 miles north of
Wade to 3 miles northwest of Escatawpa to 8 miles southeast of Gulf
Park Estates to 21 miles southwest of Petit Bois Island. Movement was
east at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Tillmans Corner, Saraland,
Theodore, Chickasaw, Satsuma, Grand Bay, Bayou La Batre, Creola,
Dauphin Island, Chunchula, Axis, Semmes, Tanner Williams, I65 And
I165, Coden, Mobile Regional Airport and Wilmer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3025 8821 3025 8818 3036 8819 3032 8826
3038 8824 3039 8840 3074 8841 3073 8867
3084 8868 3099 8797 3068 8801 3075 8804
3028 8812 3026 8817 3025 8808 3023 8831
TIME...MOT...LOC 0752Z 262DEG 38KT 3075 8861 3051 8861 3026 8870 3006
8882
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
BlackThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 2:48 AM CDT | Special Marine Warning | MOB | 87 min | |
| May 6, 2:53 AM CDT | Special Weather Statement | MOB | Mobile | 52 min |
| May 6, 3:01 AM CDT | Severe Thunderstorm Warning | MOB | Mobile | 44 min |
| May 6, 3:25 AM CDT | Tornado Warning | MOB | Baldwin, Mobile | 12 min |
| May 6, 3:36 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 39 min |
| May 6, 3:43 AM CDT | Tornado Warning | MOB | Baldwin | 20 min |
| May 6, 4:00 AM CDT | Special Weather Statement | MOB | Escambia, Monroe | 45 min |
| May 6, 4:12 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Escambia | 48 min |
| May 6, 4:16 AM CDT | Special Marine Warning | MOB | 89 min | |
| May 6, 4:37 AM CDT | Severe Thunderstorm Warning | MOB | Butler, Conecuh, Covington, Crenshaw, Escambia, Monroe | 38 min |
| May 6, 4:50 AM CDT | Severe Thunderstorm Warning | MOB | Covington, Escambia | 40 min |
| May 6, 5:12 AM CDT | Severe Thunderstorm Warning | MOB | Butler, Conecuh, Covington, Crenshaw, Escambia | 48 min |
| May 6, 5:20 AM CDT | Tornado Warning | MOB | Covington | 12 min |
| May 6, 5:27 AM CDT | Severe Thunderstorm Warning | MOB | Covington | 36 min |
| May 6, 5:30 AM CDT | Special Marine Warning | MOB | 60 min | |
| May 6, 8:52 AM CDT | Special Marine Warning | MOB | 53 min | |
| May 6, 9:19 AM CDT | Special Marine Warning | MOB | 56 min | |
| May 6, 9:21 AM CDT | Special Weather Statement | MOB | Mobile | 54 min |
| May 6, 9:26 AM CDT | Special Marine Warning | MOB | 49 min | |
| May 6, 9:39 AM CDT | Special Marine Warning | MOB | 96 min | |
| May 6, 9:44 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 46 min |
| May 6, 9:57 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 33 min |
| May 6, 10:09 AM CDT | Special Marine Warning | MOB | 96 min | |
| May 6, 10:15 AM CDT | Special Marine Warning | MOB | 60 min | |
| May 6, 11:08 AM CDT | Special Marine Warning | MOB | 97 min | |
| May 6, 11:29 AM CDT | Special Marine Warning | MOB | 91 min | |
| May 6, 12:17 PM CDT | Special Marine Warning | MOB | 88 min | |
| May 6, 12:49 PM CDT | Special Marine Warning | MOB | 41 min | |
| May 6, 1:46 PM CDT | Special Marine Warning | MOB | 89 min | |
| May 6, 3:06 PM CDT | Special Marine Warning | MOB | 54 min | |
| May 6, 4:59 AM CDT | Severe Thunderstorm Warning | MOB | Okaloosa, Santa Rosa | 46 min |
| May 6, 5:44 AM CDT | Severe Thunderstorm Warning | MOB | Okaloosa | 16 min |
| May 6, 9:14 AM CDT | Severe Thunderstorm Warning | MOB | Okaloosa | 46 min |
| May 6, 12:55 AM CDT | Special Weather Statement | MOB | Perry, Stone | 65 min |
Nearby
Small Craft Advisories in Alabama, 2022Every small craft advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.